Alert archive / Kentucky / Special Weather Statements in 2012
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Aug 4, 2012, 1:07 PM CDT for Butler County, Logan County, Kentucky. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2012, 1:07 PM CDT (18:07 UTC)
- Expired
- Aug 4, 2012, 1:50 PM CDT
- In force
- 43 min
- Issued by
- NWS Louisville, KY
Counties Butler County, KY, Logan County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2994 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
804
WWUS83 KLMK 041807
SPSLMK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
207 PM EDT SAT AUG 4 2012
KYC031-141-213-227-041850-
LOGAN KY-SIMPSON KY-WARREN KY-BUTLER KY-
107 PM CDT SAT AUG 4 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 MPH WINDS...
AT 103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
MORGANTOWN TO RUSSELLVILLE TO 5 MILES EAST OF GUTHRIE...AND MOVING
EAST AT 15 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
RUSSELLVILLE...
DUNBAR AND LEETOWN...
YOUNGTOWN AND TURNERTOWN...
DIMPLE AND OAKVILLE...
DENNIS AND SCHLEY...
THESE STORMS WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 27
AND 28.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3665 8707 3673 8707 3677 8706 3687 8698
3709 8691 3709 8690 3710 8691 3722 8687
3721 8655 3686 8662 3664 8679 3664 8706
TIME...MOT...LOC 1807Z 270DEG 13KT 3715 8678 3687 8686
3663 8706
$$
EERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Aug 4, 12:53 PM CDT, 14 minutes earlier.
Area forecast discussion, Aug 4, 12:53 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 153 PM EDT SAT AUG 04 2012 .Forecast Update... Issued at 152 PM EDT Sat Aug 4 2012 Have updated the forecast to increases chances of showers and thunderstorms to likely through the remainder of the afternoon and evening as numerous showers and storms have fired along a N/S oriented instability axis. There is plenty of instability to work with, however overall deep layer shear for organization is lacking, so any severe threat should be low. The main threats will be brief torrential rainfall, gusty winds and cloud to ground lightning. && .Short Term (Tonight through Sunday night)... Issued at 300 PM EDT Sat Aug 4 2012 Scattered afternoon storms should gradually become more isolated this evening as daytime heating wanes. After midnight storm chances will increase once again as a low level jet begins to poke in from the west and a cold front approaches from the northwest. The main threat from these storms will be heavy rain, though some isolated strong wind gusts will be possible as well. It will be another very muggy night with lows and dew points in the lower and middle 70s. On Sunday that cold front will push through the region from north to south. It will be accompanied by widespread showers and storms. The amount of clouds and rain may somewhat limit destabilization, but with the front moving through Kentucky during the afternoon hours along with plenty of atmospheric moisture available, we could still see some strong to severe storms south of the Ohio River...especially toward the Tennessee border. Heavy rain will be the main threat with the storms, with gusty winds the main severe threat. Highs on Sunday will be very tricky with all the weather going on...right now we are going for highs from the middle 80s to lower 90s. Sunday night the front will leave and drag its rainfall along with it. Lows will be in the 60s. .Long Term (Sunday Night through Friday)... Issued at 304 AM EDT Sat Aug 4 2012 The first forecast challenge in the long term will be the timing of Sunday's cold front pushing through the region Sun night/early Mon. Models vary in exactly when the front and unstable airmass will push south of our area. Because this weather system is on in the stronger side, will go with a more progressive soln closer to the 0Z GFS and GFS ensembles. This would push the front through early Mon morning and stall it out just to our south over TN during the day Mon. So, with this timing in mind, strong to severe storms with damaging winds, torrential rainfall, and cloud to ground lightning may linger east of I-65 early Sun night. After midnight, expect storms to decrease in strength and be more confined to the Lake Cumberland region. For Mon, will keep 20-30% chance POPs in the southeast CWA which may or may not pan out depending on the exact location of the front and left over showers/t-storms. Temps will be tricky to nail down Sun night and Mon depending on the exact front position and clearing of clouds from NW to SE. Will go with a decent gradient of highs/lows for the Sun night/Mon time period. Looks like lows Sun night should bottom out in the mid 60s north to lower 70s south. Highs on Monday should range from the upper 80s to around 90 north to lower 80s southeast. Sfc high pressure will settle in for Tues and most of Wed keeping conditions dry with low humidity. Seasonal temps will prevail in the upper 80s and lower 90s for highs both days. With mostly clear skies, low temps will bottom out in the 60s. By late Wed, the left over boundary from early in the week, will transition to more of an inverted trough forecast to move back north into our region by Thurs. Along with this weak boundary, an upper low will dive south into the Great Lakes region with an upper level shortwave around its periphery making its way into the Ohio Valley. Therefore, will continue 30% POPs for Thurs. For Fri and into the weekend, long range models diverge on how far south the upper low will travel and to what degree of strength it will have. At this point, at least some troughing and a cold front look possible toward Thurs night/Fri time frame. Thus will keep low POPs going with cooler temps (mid 80s) in store for the weekend. && .Aviation (18Z TAF Issuance)... Issued at 1248 PM EDT Sat Aug 4 2012 Scattered storms are expected to develop this afternoon in the warm, muggy atmosphere. The storms will be disorganized and will have to be covered by VCTS in the TAFs at this time. Once storms begin to develop, a more definitive forecast of TSRA can be made. We should see a lull in the activity this evening as the afternoon storms gradually dissipate. Then after midnight storm chances will increase once again as a weak low level jet begins to form and a cold front approaches from the northwest. That cold front will bring much more widespread showers and storms into the region on Sunday. For now we included VCTS in the TAFs for the time period that is most likely to see storms, but in reality we will probably have storms in the region for several hours from early morning into the afternoon. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Update...........BJS Short Term.......MJP Long Term........AMS Aviation.........13
Hazardous weather outlook, Aug 4, 10:36 AM CDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1136 AM EDT SAT AUG 4 2012 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-051845- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 1136 AM EDT SAT AUG 4 2012 /1036 AM CDT SAT AUG 4 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE ANTICIPATED TO DEVELOP THIS AFTERNOON AS AN UNSETTLED WEATHER PATTERN CONTINUES OVER THE OHIO VALLEY. STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH DAMAGING WINDS...LOCALLY HEAVY RAINFALL...AND DANGEROUS LIGHTNING BEING THE PRIMARY THREATS. SMALL HAIL ALSO CANNOT BE RULED OUT. HEAT INDICES SHOULD TOP OUT IN THE 100 TO 105 DEGREE RANGE THIS AFTERNOON IN LOCATIONS GENERALLY WEST OF INTERSTATE 65...SO BE EXTRA CAUTIOUS WHEN PERFORMING OUTDOOR ACTIVITIES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A COLD FRONT WILL CROSS THE REGION SUNDAY AND SUNDAY NIGHT...WITH STRONG TO POSSIBLY SEVERE STORMS EXPECTED TO DEVELOP ALONG AND AHEAD OF IT. DAMAGING WINDS...LOCALLY HEAVY RAINFALL...AND CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS WITH THESE STORMS. THE BEST CHANCE FOR SEVERE WEATHER WILL BE SOUTH OF THE OHIO RIVER. THE NEXT CHANCE FOR THUNDERSTORMS WILL BE THURSDAY AND FRIDAY AS AN UPPER LEVEL TROUGH BRINGS MULTIPLE DISTURBANCES AND A COLD FRONT THROUGH THE REGION. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...HEAVY RAINFALL...AND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO SEND REPORTS OF DAMAGING WINDS...MINOR FLOODING...AND HAIL TO THE NWS IN LOUISVILLE VIA THE SPOTTER HOTLINE...ESPOTTER...TWITTER...OR FACEBOOK. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). 13
In the hours before
Special weather statement, Aug 4, 9:59 AM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1059 AM EDT SAT AUG 4 2012
KYC045-207-041520-
RUSSELL KY-CASEY KY-
959 AM CDT SAT AUG 4 2012
...STRONG STORM WITH HEAVY RAIN AND GUSTY WINDS NEAR LAKE
CUMBERLAND...
AT 956 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF
LIBERTY TO 10 MILES NORTHEAST OF JAMESTOWN TO 7 MILES EAST OF
JAMESTOWN...MOVING EAST AT 20 MPH.
FREQUENT LIGHTNING...HEAVY RAIN...AND GUSTY WINDS TO 40 MPH ARE
EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
NORTHERN LAKE CUMBERLAND...
JABEZ...
MINTONVILLE...
VINNIE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3697 8500 3709 8498 3718 8488 3719 8480
3716 8482 3712 8490 3705 8490 3699 8483
3695 8490
TIME...MOT...LOC 1458Z 277DEG 11KT 3715 8487 3709 8493
3699 8493
13Special weather statement, Aug 4, 1:07 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
207 PM EDT SAT AUG 4 2012
KYC031-141-213-227-041850-
LOGAN KY-SIMPSON KY-WARREN KY-BUTLER KY-
107 PM CDT SAT AUG 4 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 MPH WINDS...
AT 103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
MORGANTOWN TO RUSSELLVILLE TO 5 MILES EAST OF GUTHRIE...AND MOVING
EAST AT 15 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
RUSSELLVILLE...
DUNBAR AND LEETOWN...
YOUNGTOWN AND TURNERTOWN...
DIMPLE AND OAKVILLE...
DENNIS AND SCHLEY...
THESE STORMS WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 27
AND 28.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3665 8707 3673 8707 3677 8706 3687 8698
3709 8691 3709 8690 3710 8691 3722 8687
3721 8655 3686 8662 3664 8679 3664 8706
TIME...MOT...LOC 1807Z 270DEG 13KT 3715 8678 3687 8686
3663 8706
EERThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 4:41 AM CDT | Special Weather Statement | LMK | Taylor | 44 min |
| Aug 4, 4:55 AM CDT | Areal Flood Advisory | LMK | Green, Taylor | 112 min |
| Aug 4, 5:27 AM CDT | Special Weather Statement | LMK | Boyle, Marion, Mercer, Washington | 43 min |
| Aug 4, 5:45 AM CDT | Special Weather Statement | LMK | Hardin | 45 min |
| Aug 4, 6:26 AM CDT | Special Weather Statement | LMK | Bullitt, Hardin, Larue | 29 min |
| Aug 4, 6:56 AM CDT | Special Weather Statement | LMK | Hardin | 44 min |
| Aug 4, 7:22 AM CDT | Areal Flood Advisory | LMK | Hardin | 107 min |
| Aug 4, 9:59 AM CDT | Special Weather Statement | LMK | Russell | 21 min |
| Aug 4, 1:29 PM CDT | Special Weather Statement | LMK | Meade | 31 min |
| Aug 4, 1:47 PM CDT | Special Weather Statement | LMK | Grayson | 48 min |
| Aug 4, 2:12 PM CDT | Special Weather Statement | LMK | Allen, Simpson, Warren | 28 min |
| Aug 4, 2:15 PM CDT | Special Weather Statement | LMK | Meade | 30 min |
| Aug 4, 2:24 PM CDT | Special Weather Statement | LMK | Edmonson, Hardin, Hart | 46 min |
| Aug 4, 2:35 PM CDT | Special Weather Statement | LMK | Bullitt | 45 min |
| Aug 4, 2:43 PM CDT | Special Weather Statement | LMK | Barren | 47 min |
| Aug 4, 2:56 PM CDT | Special Weather Statement | LMK | Bullitt, Jefferson | 44 min |
Nearby
Special Weather Statements in Kentucky, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.